MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC PRONTO V4 6F; ASPIRATION THROMBECTOMY CATHETER

VASCULAR SOLUTIONS LLC PRONTO V4 6F; ASPIRATION THROMBECTOMY CATHETER
Catalog Number 4006
Medical Device Problem Codes Material Separation (1562); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient emergently came to cath lab for stemi.Angio showed thrombus and in-stent restenosis in previous lad stent placed (b)(6) 2024.Balloon angioplasty was performed.Post balloon angioplasty, angio showed residual thrombus.Pronto was advanced and thrombectomy was performed.Post thrombectomy, the previous lad stent was noted to be extracted and attached to the pronto device at the tip of the femoral sheath.Attempted extraction through the right femoral sheath was unsuccessful.The stent became detached from the pronto device but remained on the wire.Left femoral access was gained to finished the stemi procedure and place new stent to lad.Further attempts to remove the pronto device/ stent including removing femoral sheath for another, were unsuccessful and cv surgery was consulted for surgical cut down.Continued attempts to remove pronto device.Pronto was removed, but the tip of the pronto was missing.Manual pressure was applied to the right femoral access.The missing tip of the pronto device made its way out of the femoral artery onto the table.Patient sent to surgery.Cv surgery removed the stent in entirety via cutdown of the femoral artery.Patient is stable.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).Udi #: (b)(4).One-unit of pronto was returned to teleflex for evaluation.Blood particulates were noted on the unit.Unit was decontaminated and i nspected.Tip separation was observed.No silva tip noted.Multiple kinks noted on the shaft of the catheter.Per subassembly drawing, approximately 5 mm of tip was missing.The top-level assembly traveller (rt107773, lot 721643) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.Damages leading to tip separation is likely to have occurred when operated against resistance or concomitant device interaction with the stent strut.The ifu states the following warning and precaution: - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation.- exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.- when the catheter is in the body, it should be manipulated only under fluoroscopy.Do not attempt to move the catheter without observing the resultant tip response as catheter damage or vessel injury may occur.No angiograms were provided.Per ifu, surgical retrieval and/or removal of catheter fragments is identified as potential adverse effect that may be associated with the use of pronto.Per intake, manual pressure was employed to the right femoral access and tip was removed from the vessel.Patient was sent to surgery and the previously placed stent was removed from the vessel via surgical cutdown technique.A manufacturing record review was completed for lot 721643 and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or user error.The der process will continue to monitor for any similar events.

Brand Name
PRONTO V4 6F
Common Device Name
ASPIRATION THROMBECTOMY CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19498227
Report Number2134812-2024-00024
Device Sequence Number6734639
Product Code QEZ
UDI-Device Identifier10841156100230
UDI-Public10841156100230
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K103405
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/01/2024
Device Catalogue Number4006
Device Lot Number721643
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient Weight98 KG